Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Springfield, MO

March 25, 2015Howell County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 25, 2015, 6:13 PM CDT for Howell County, Shannon County, Texas County, Missouri. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2015, 6:13 PM CDT (23:13 UTC)
Expired
Mar 25, 2015, 7:00 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Howell County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:25 PM CDTTSTM WND DMG4 Ssw Summersville, MOTREE DOWN
Mar 25, 6:25 PM CDTTSTM WND DMG5 S Summersville, MOTREE DOWN
Mar 25, 6:30 PM CDTHAIL 27 Ne Mountain View, MO
Mar 25, 6:32 PM CDTHAIL 1.75Summersville, MOBROKE WINDSHIELD
Mar 25, 6:53 PM CDTHAIL 1.757 W Alley Spring, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KSGF 252313
SVRSGF
MOC091-203-215-260000-
/O.NEW.KSGF.SV.W.0041.150325T2313Z-150326T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  WESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 700 PM CDT

* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  SOUTHWEST OF SUMMERSVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALLEY SPRING...ARROLL...CLEAR SPRINGS...PINE CREST AND
  SUMMERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3729 9147 3702 9141 3698 9191 3718 9195
TIME...MOT...LOC 2314Z 256DEG 17KT 3710 9184

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:58 PM CDT, 15 minutes earlier.

Area forecast discussion, Mar 25, 5:58 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT Wed Mar 25 2015

.SHORT TERM...(This Evening through Thursday)
Issued at 235 PM CDT WED MAR 25 2015

Elevated convection developed north of a warm front over parts of
southeast Kansas into southwest MO. Steep mid level lapse rates
and mid level storm updraft rotation supported some large hail with
some storms.

A warm front from just north of Tulsa to the sw corner of MO then
into north central AR is expected to continue to lift north to
along a Columbus KS-Springfield-West Plains line by 6 pm with a
sfc trough/dry line extending to the southwest from ne into central
OK. An outflow boundary is also present south of earlier elevated
convection. Capping evident in the warm sector based on METSAT
data, but synoptic scale lift will increase with an approaching
positively tilted trough from the west along with the right
entrance region with a jet max over the Midwest. Lift will help
break the cap with increased coverage in sfc based storms over ne
OK within the next couple of hours. Progged helicity supports
initial discrete supercell over ne OK transitioning to e-ene
training line segments given the orientation of both the sfc and
mid level winds. Large hail will be the most likely hazard with
lower wind/tornado threat along the southern edge of the
convection where stronger sfc based instability and mesovorts/line
segements can maintain themselves. A severe thunderstorm watch is
in effect through 10 pm for the southern 2/3rds of the cwfa.

Rainfall amounts will be a concern where storms can train this
evening. A hydro watch is already out and it's location still
looks good. The heaviest rain is expected form 00z-06z (7 pm-1 am)
then tapering off from nw-se late tonight.

Chilly blustery conditions will occur as the front moves south and
east of the area Thursday.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 235 PM CDT WED MAR 25 2015

Cold air will remain in place to end the week with a cold air mass
over much of the Midwest and eastern CONUS in a highly amplified
upper level pattern. A couple of shortwave (clipper like systems) are
expected to bring some light rain/snow Thursday night and again
Friday night. Temperatures will fall to near freezing both these
nights, even with cloud cover.

The upper level pattern transition back to a less amplified/more
zonal flow over the weekend with a warming trend. A weak
shortwave/associated sfc front will bring limited rain chances
late Sunday. A more substantial shortwave will approach the area
by day 6-7/Tuesday night-Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 550 PM CDT WED MAR 25 2015

Thunderstorms will continue across southern MO and will be
possible at the 3 TAF locations through the evening hours. A
shortwave trough will swing through from the northwest and will
clear the convection from northwest to southeast late this evening
and overnight. MVFR/IFR conditions will be possible within the
convection this evening and will persist overnight with the colder
air moving in. Improving flight conditions will arrive Thursday
morning behind the shortwave.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH through Thursday morning FOR MOZ070-071-081>083-
     090>098-101>106.

KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Mar 25, 4:50 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT WED MAR 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN MISSOURI THIS EVENING
AND WILL CONTINUE TO DEVELOP AND SPREAD EAST ACROSS LOCATIONS
ALONG AND SOUTH OF A PITTSBURG KANSAS TO LEBANON TO SALEM MISSOURI
LINE THIS EVENING. SOME OF THESE STORMS WILL BE IN THE FORM OF SUPERCELLS
WITH HAIL TO THE SIZE OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER
HAZARD.

AS THE STORMS TRACK EAST THIS EVENING ACROSS SOUTHERN MISSOURI THE
SUPERCELLS WILL LIKELY FORM INTO LINE SEGMENTS. WIND GUSTS OVER
60 MPH WILL BE THE PRIMARY THREAT WITH THESE LINE SEGMENTS. A FEW
TORNADOES WILL ALSO BE POSSIBLE THIS EVENING WITH ANY LINE
SEGMENTS THAT BOW OUT TO THE NORTHEAST ACROSS MAINLY FAR SOUTHERN
MISSOURI.

FARTHER TO THE NORTH SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
OCCUR NORTH OF THE PITTSBURG TO LEBANON TO SALEM LINE. THE MAIN
RISK WITH THESE STORMS WOULD BE SMALL HAIL AND CLOUD TO GROUND
LIGHTNING STRIKES.

THE THREAT FOR SEVERE STORMS WILL THEN BEGIN TO DIMINISH
OVERNIGHT.

HEAVY RAINFALL IS ALSO EXPECTED FOR AREAS ROUGHLY ALONG AND
SOUTHEAST OF THE INTERSTATE 44 CORRIDOR FROM LATE THIS AFTERNOON
INTO TONIGHT. ONE TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER
AMOUNTS UP TO THREE INCHES...IS EXPECTED. THIS MAY RESULT IN
LOCALIZED FLOODING F CREEKS...STREAMS AND LOW WATER CROSSINGS.

A COLD FRONT WILL PUSH THROUGH THE AREA FROM THE NORTHWEST TO
SOUTHEAST LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE WINDS
WILL SWITCH TO THE NORTH BEHIND THE FRONT WITH GUST AROUND 30 MPH
OCCURRING AT TIMES OVERNIGHT...ESPECIALLY ACROSS SOUTHEASTERN
KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK AS
A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHERN
MISSOURI AND EXTREME SOUTHEASTERN KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Mar 25, 5:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             6 S NIXA                36.96N 93.29W
03/25/2015  E0.88 INCH       CHRISTIAN          MO   PUBLIC

            VIA SOCIAL MEDIA.

&&

GAEDE
Local storm report, Mar 25, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 N MANSFIELD           37.12N 92.58W
03/25/2015  E0.75 INCH       WRIGHT             MO   AMATEUR RADIO

            DIME HAIL COVERING HIGHWAY 60

&&

GAEDE
Local storm report, Mar 25, 5:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       4 NNE NOEL              36.60N 94.46W
03/25/2015  E1.30 INCH       MCDONALD           MO   COCORAHS

            ESTIMATED 0.71 INCHES SINCE 435 PM

&&

GAEDE
Local storm report, Mar 25, 5:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             8 SE PINEVILLE          36.51N 94.28W
03/25/2015  E1.25 INCH       MCDONALD           MO   TRAINED SPOTTER

&&

BURCHFIELD
Local storm report, Mar 25, 5:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     2 E SHELL KNOB          36.63N 93.60W
03/25/2015                   BARRY              MO   EMERGENCY MNGR

            DAMAGE TO BOAT DOCKS IN BIG BAY AREA

&&

BURCHFIELD
Local storm report, Mar 25, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 N SHELL KNOB          36.65N 93.63W
03/25/2015                   BARRY              MO   EMERGENCY MNGR

            LARGE BILBOARD BLOWN OVER

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:20 PM CDTSpecial Weather StatementSGFPulaski25 min
Mar 24, 7:43 PM CDTSpecial Weather StatementSGFTexas, Wright32 min
Mar 24, 7:46 PM CDTSpecial Weather StatementSGFPulaski29 min
Mar 25, 8:35 AM CDTRiver Flood WarningSGFPulaski66 hr
Mar 25, 9:24 AM CDTRiver Flood WarningSGFVernon3 days
Mar 25, 9:24 AM CDTRiver Flood WarningSGFCedar3 days
Mar 25, 12:11 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence49 min
Mar 25, 12:28 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min
Mar 25, 12:51 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster54 min
Mar 25, 12:59 PM CDTSpecial Weather StatementSGFJasper31 min
Mar 25, 1:27 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon33 min
Mar 25, 2:01 PM CDTSpecial Weather StatementSGFVernon29 min
Mar 25, 2:19 PM CDTSpecial Weather StatementSGFCedar26 min
Mar 25, 2:41 PM CDTRiver Flood WarningSGFMcDonald59 hr
Mar 25, 3:33 PM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton42 min
Mar 25, 3:43 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence47 min
Mar 25, 4:00 PM CDTSevere Thunderstorm WarningSGFMcDonald45 min
Mar 25, 4:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright51 min
Mar 25, 4:13 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Mar 25, 4:15 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton45 min
Mar 25, 4:39 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton36 min
Mar 25, 4:45 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Dade, Greene, Lawrence, Stone45 min
Mar 25, 4:52 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton38 min
Mar 25, 4:54 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright51 min
Mar 25, 4:58 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright47 min
Mar 25, 5:11 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence34 min
Mar 25, 5:30 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald45 min
Mar 25, 5:35 PM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Mar 25, 5:45 PM CDTSevere Thunderstorm WarningSGFTexas45 min
Mar 25, 5:49 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Greene, Stone, Webster, Wright6 hr
Mar 25, 6:23 PM CDTTornado WarningSGFShannon, Texas37 min
Mar 25, 6:30 PM CDTFlash Flood WarningSGFDouglas, Howell, Texas, Wright6 hr
Mar 25, 6:35 PM CDTSevere Thunderstorm WarningSGFStone, Taney55 min
Mar 25, 6:56 PM CDTSevere Thunderstorm WarningSGFShannon49 min
Mar 25, 6:56 PM CDTSevere Thunderstorm WarningSGFOzark64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.